MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product was returned for evaluation.Broken fasteners were returned with the sample.Initial evaluation of the sample finds no damage in the device and the device can be fully articulated.The functional evaluation of the sample results in the deployment of the fastener without any issues.Internal component evaluation found that all the inner components in place with no anomalies found.Evaluation of the returned sample did not reproduce the reported event that the device deployed broken fasteners.Based on the sample evaluation and investigation performed, the root cause of the broken fasteners is the result of user / device interface while attempting fixation into coopers ligament as reported.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only complaint reported for this manufacturing lot of (b)(4) units released for distribution in march, 2021.The instructions-for-use supplied with the device states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue.Place the tip of the optifix" absorbable fixation system at the desired location perpendicular to the mesh or tissue and apply adequate counterpressure." additional precaution section of the ifu states " insertion of fasteners is possible into some collagenous structures such as ligaments and tendons, but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength." sample evaluated.
 
Event or Problem Description
As reported, during laparoscopic inguinal hernia repair procedure on (b)(6) 2021, the bard/davol optifix at device was used to fixate an unknown mesh.It was reported that the tip of the device slightly curved without the surgeon articulating it, and broken fasteners were deployed.The surgeon removed the broken fastener from the patient's body; none of the fasteners used fixated the mesh.The device was dry fired outside the patient's body and released broken fasteners.As reported the surgeon was fixating around cooper's ligament when the issue presented.As reported, another bard/davol optifix at device was used to complete the case without any issues.The surgeon is an experienced user of the device.There was no reported patient injury.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12231567
Report Number1213643-2021-20198
Device Sequence Number3036438
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Catalogue Number0113330
Device Lot NumberHUFP1792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;